Alert archive / Oregon / Frost Advisories in 2007

Frost Advisory 2, NWS Medford, OR

April 9, 20075 counties in Oregon

NWS Medford, OR issued this frost advisory at Apr 9, 2007, 9:06 PM PDT for 5 counties in Oregon. It took effect at Apr 10, 2007, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2007, 9:06 PM PDT (04:06 UTC)
In effect from
Apr 10, 2007, 3:00 AM PDT
Expired
Apr 10, 2007, 9:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2071 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 100406
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
906 PM PDT MON APR 9 2007

...COLD TEMPERATURES COULD HARM TENDER VEGETATION TONIGHT...

.CLOUD COVER AND SHOWERS THIS EVENING WILL DIMINISH OVERNIGHT
LEADING TO A COLD TUESDAY MORNING. FROST AND LOCALIZED FREEZING
CONDITIONS ARE EXPECTED TO PERSIST FOR THREE HOURS OR MORE AROUND
SUNRISE.

ORZ025-101215-
/O.NEW.KMFR.FZ.W.0003.070410T1000Z-070410T1600Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
906 PM PDT MON APR 9 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. 

TEMPERATURES ARE GENERALLY EXPECTED TO FALL INTO THE 28 TO 32
FAHRENHEIT RANGE LATE TONIGHT AND TUESDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY AND EXPECTED TO PERSIST FOR 3 HOURS OR MORE. THESE
CONDITIONS CAN DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. TO
PREVENT DAMAGE TO THEIR PLANTS PEOPLE ARE ADVISED TO COVER THEIR
SENSITIVE PLANTS OR BRING THEM INDOORS.

$$

ORZ023-024-026-101215-
/O.NEW.KMFR.FR.Y.0002.070410T1000Z-070410T1600Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
906 PM PDT MON APR 9 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. 

DECREASING CLOUDS LATE TONIGHT INTO EARLY TUESDAY MORNING ARE
EXPECTED TO FALL GENERALLY IN THE 32 TO 38 FAHRENHEIT DEGREE RANGE.

A FROST ADVISORY MEANS THAT SCATTERED FROST IS LIKELY AND
THAT TEMPERATURES OF 33 TO 36 FAHRENHEIT ARE EXPECTED TO PERSIST
FOR 3 HOURS OR MORE OVER MOST OF THE ADVISED AREA. SENSITIVE OUTDOOR
PLANTS COULD BE DAMAGED IF LEFT UNCOVERED. TO PREVENT DAMAGE TO
THEIR PLANTS PEOPLE ARE ADVISED TO COVER THEIR SENSITIVE PLANTS OR
BRING THEM INDOORS.

$$

BTL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 9, 1:10 PM PDT, 7 hours 56 minutes earlier.

Area forecast discussion, Apr 9, 1:10 PM PDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
110 PM PDT MON APR 9 2007

.DISCUSSION...

TONIGHT BOTH THE GFS AND NAM SHOW A SLIGHT INCREASE IN SHOWERS
DUE TO A WEAK MID LEVEL DISTURBANCE AFTER MIDNIGHT MAINLY
AFFECTING SOUTHWEST OREGON.

TUESDAY MORNING SHOWERS END AS A SHORT WAVE RIDGE BUILDS
BUT BY LATE TUESDAY NIGHT RAIN RETURNS WITH A WARM FRONT
AHEAD OF A WEAK CLOSED LOW THAT CROSSES OUR AREA WEDNESDAY.
THE LATEST GFS RUN HAS WEAKENED THE LOW FURTHER YET 500MB
TEMPS WILL BE -25C COLD ENOUGH FOR ISOLATED THUNDER.

WEDNESDAY NIGHT EVEN COLDER COMES IN THE THE MAIN TROUGH
AXIS BUT BY MID DAY THURSDAY THE MAIN DYNAMICS WILL BE WELL
TO THE SOUTH. THE MORNING WILL BE COLD BUT CLOUDY. BY THE
AFTERNOON MOST SHOWERS WILL HAVE DISSIPATED AS THE NEXT
RIDGE BUILDS.

FRIDAY WILL BE DRY WITH A RETURN TO NEAR NORMAL AS 500MB
HEIGHTS CLIMB BACK TO 567DM. THEY QUICKLY FALL AGAIN AS A
COLD FRONT REACHES THE COAST SATURDAY MORNING CROSSING OUR
AREA DURING THE DAY. SUNDAY MORE COLD AIR SIDES OVER THE
REGION IN THE UPPER TROUGH AXIS. ANOTHER RIDGE BUILDS MONDAY
FOLLOWED BY ANOTHER COLD FRONT THE NEXT DAY.

&&

.AVIATION...LINGERING SHOWERS WILL PRODUCE ISOLATED MOUNTAIN
OBSCURATIONS TODAY OTHERWISE VFR. TONIGHT PATCHY MVFR WILL
OCCUR WITH ISOLATED SHOWERS. GENERALLY VFR TUESDAY APART FROM
MVFR IN THE MORNING IN THE UMPQUA BASIN.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
 UNTIL 5 PM PDT TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.

11

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:06 PM PDTFreeze WarningMFRDouglas12 hr

Nearby

Frost Advisories in Oregon, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.